Cold/Wind Chill, Fremont
- When
- December 30, 3:00 AM CST to December 31, 8:00 AM CST
- Where
- Fremont forecast zone
- Reported by
- AWOS
- Coordinates
- 40.746, -95.605 (the zone’s center; the record gives no point)
Arctic high pressure building across the plains dropped low temperatures below zero across much of the area during the mornings of December 30th and 31st. When combined with north winds of 10 to 15 mph, wind chill values over the region dropped to around 20 below for several hours.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Arctic high pressure building across the plains dropped low temperatures below zero across much of the area during the mornings of December 30th and 31st. When combined with north winds of 10 to 15 mph, wind chill values over the region dropped to around 20 below for several hours. Wind chill values did improve during the daytime hours on the 30th however temperatures were still very cold with readings in the single digits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Dec 29, 11:14 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1114 PM CST MON DEC 29 2014
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 323 PM CST MON DEC 29 2014
MODELS HAVE BEEN IN RATHER GOOD AGREEMENT THE LAST SEVERAL DAYS
DEPICTING SRN END OF POS TILT LONG WAVE TROF OVER THE WEST COAST
WILL EVOLVE INTO A CLOSED CUT OFF LOW ON TUES THEN DRIFTS INTO THE 4
CORNERS REGION BY THURSDAY.
NO MAJOR CHANGES NEEDED AS GOING FCST IS IN PRETTY GOOD SHAPE. NEAR
TERM ISSUES CONCERN ENDING TIME OF SNOW ACTIVITY/TEMPS/WIND CHILLS.
RAP13/ARW/NMM ALL SUGGEST DEEPENING CAA WILL QUICKLY SHUT OFF ANY
SNOW ACTIVITY OVER THE CWA BY EARLY THIS EVENING. MEANWHILE...SFC
PRES GRADIENT IS PROGGED TO TIGHTEN UP LATER TONIGHT. AND
COMBINED WITH THE ARCTIC AIRMASS IN PLACE...IS LIKELY THAT WIND
CHILL ADVISORY CRITERIA WILL BE REACHED OVER NRN/WRN SECTION OF
THE CWA WHERE HEADLINES ARE ALREADY IN PLACE. HOWEVER...MAY NEED
TO EXPAND THE ADV A BIT TO COVER A FEW MORE COUNTIES TO THE EAST.
OTHERWISE...BITTERLY COLD TEMPS EXPECTED OVERNIGHT WITH LOWS TUES
MORNING AROUND 5 BELOW NORTH/SINGLE DIGITS SOUTH...WED MORNING 0
TO 5 BELOW...THURS MORNING SINGLE DIGITS. HEADING INTO THIS
WEEKEND...COLD AIRMASS PROGGED TO MAKE A GRADUAL RETREAT NWD
LEADING TO A MODEST WARMING TREND WITH HIGHS ON THURSDAY REACHING
INTO THE MID 20S/LOW 30S.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 323 PM CST MON DEC 29 2014
APPEARS THAT THE ECM IS STILL NOT ON BOARD WITH GFS/CMC SOLUTIONS
WHICH ADVERTISE A CLOSED LOW EXITING THE 4 CORNERS REGION FRIDAY
NIGHT QUICKLY LIFTING INTO NEW ENGLAND BY SUN MORNING. THE ECM IS
STILL SUGGESTING THE CLOSED LOW SHEAR AS IT PUSHES EWD INTO THE SRN
PLAINS WITH NO PCPN ACTIVITY WITHIN THE CWA. THEREFORE WILL CONTINUE
PREFERENCE COMBINATION OF GFS/CMC SOLUTIONS. MAIN ISSUE CONTINUES TO
BE POSSIBLE SNOW ACTIVITY FRI NIGHT/SAT PDS. GIVEN TRACK OF SYSTEM
LIFTING THRU...SNOW CHANCES WILL BE FOCUSED OVER THE SERN
SECTIONS OF THE CWA. AND AS OF NOW...ANY ACCUMULATION SHOULD BE
ON THE LIGHT SIDE. AS FOR TEMPS...GOING HIGH TEMP FCST STILL LOOK
REASONABLE WITH VALUES AT OR JUST BELOW NORMAL.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1115 PM CST MON DEC 29 2014
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. NORTHERLY WINDS AT 12
TO 15 KNOTS INITIALLY...BUT DIMINISHING TO LESS THAN 12 KNOTS BY
13-15Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR NEZ011-012-
015>018-030>034-042>044-050-051-065-078.
IA...WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR IAZ043.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 340 PM CST MON DEC 29 2014 IAZ055-056-069-079-080-090-091-NEZ045-052-053-066>068-088>093- 301145- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-DOUGLAS-SARPY-LANCASTER-CASS-OTOE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 340 PM CST MON DEC 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-078-301145- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- SALINE- 340 PM CST MON DEC 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY WIND CHILL INDICES ARE EXPECTED TO RANGE ANYWHERE FROM 20 TO 30 BELOW AFTER MIDNIGHT...AND REMAIN SO UNTIL NOON TUESDAY. THUS...A WIND CHILL ADVISORY IS IN EFFECT DURING THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.
The national radar mosaic for the moment the first event began.
8 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2014Every state in 2014This day in weather historyWarnings in Iowa, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546689, 546690, 546691, 546692, 546693, 546694, 546695, 546696.